Open Access
Translator Disclaimer
October, 1978 Functional Limit Theorems for Dependent Variables
Richard Durrett, Sidney I. Resnick
Ann. Probab. 6(5): 829-846 (October, 1978). DOI: 10.1214/aop/1176995431


Conditions are given for a sequence of stochastic processes derived from row sums of an array of dependent random variables to converge to a process with stationary, independent increments or to a process with continuous paths. We also discuss when row maxima converge to an extremal process. The first result is a generalization of the classical results for independent random variables. The second result gives general conditions for convergence to processes which can be obtained from Brownian motion by a random change of time. This result is used to give a unified development of most of the martingale central limit theorems in the literature. An important aspect of our methods is that after the initial result is shown, we can avoid any further consideration of tightness.


Download Citation

Richard Durrett. Sidney I. Resnick. "Functional Limit Theorems for Dependent Variables." Ann. Probab. 6 (5) 829 - 846, October, 1978.


Published: October, 1978
First available in Project Euclid: 19 April 2007

zbMATH: 0398.60024
MathSciNet: MR503954
Digital Object Identifier: 10.1214/aop/1176995431

Primary: 60F05
Secondary: 60G45 , 60J30

Keywords: Brownian motion , Extremal process , Independent increments , invariance principle , martinglaes , Poisson process , process with stationary , weak convergence

Rights: Copyright © 1978 Institute of Mathematical Statistics


Vol.6 • No. 5 • October, 1978
Back to Top